Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 123, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2017, 4:44 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2017, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 6, 2017, 5:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:44 PM EDT | TSTM WND DMG | 5 Nnw Blairs, VA | ONE TREE DOWN ACROSS DRY FORK ROAD. |
| Jul 6, 4:51 PM EDT | TSTM WND DMG | 5 N Blairs, VA | POWER LINES DOWN ALONG U.S. 29. |
| Jul 6, 5:07 PM EDT | TSTM WND DMG | 5 Sw Ingram, VA | ONE TREE DOWN ACROSS REEVES MILL ROAD. |
| Jul 6, 5:15 PM EDT | TSTM WND DMG | 3 Ese Ingram, VA | THUNDERSTORM WINDS DOWNED A TREE NEAR THE INTERSECTION OF DEER RIDGE TRAIL AND OAK LEVEL ROAD JUST WEST OF THE CITY OF SOUTH BOSTON. |
| Jul 6, 5:32 PM EDT | TSTM WND DMG | 3 Ese Ingram, VA | THUNDERSTORM WINDS DOWNED A TREE NEAR THE INTERSECTION OF DEER RIDGE TRAIL AND OAK LEVEL ROAD JUST WEST OF THE CITY OF SOUTH BOSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WUUS51 KRNK 062044
SVRRNK
VAC083-143-062145-
/O.NEW.KRNK.SV.W.0123.170706T2044Z-170706T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
444 PM EDT THU JUL 6 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Pittsylvania County in south central Virginia...
Southwestern Halifax County in south central Virginia...
* Until 545 PM EDT
* At 443 PM EDT, a severe thunderstorm was located over Dry Fork,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chatham...
Blairs...
Turbeville...
Ingram...
and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3672 7952 3681 7951 3688 7899 3660 7901
3668 7939
TIME...MOT...LOC 2043Z 273DEG 20KT 3676 7943
HAIL...<.75IN
WIND...60MPH
$$
JJM3 follow-up statements
922
WWUS51 KRNK 062059
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
459 PM EDT THU JUL 6 2017
VAC083-143-062145-
/O.CON.KRNK.SV.W.0123.000000T0000Z-170706T2145Z/
Pittsylvania VA-Halifax VA-
459 PM EDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES...
At 459 PM EDT, a severe thunderstorm was located over Keeling, moving
east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chatham...
Blairs...
Turbeville...
Ingram...
and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3669 7942 3682 7940 3688 7899 3660 7901
3668 7939
TIME...MOT...LOC 2059Z 273DEG 20KT 3676 7932
HAIL...<.75IN
WIND...60MPH
$$
JJM810
WWUS51 KRNK 062115
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
515 PM EDT THU JUL 6 2017
VAC143-062124-
/O.CAN.KRNK.SV.W.0123.000000T0000Z-170706T2145Z/
Pittsylvania VA-
515 PM EDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PITTSYLVANIA COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3660 7901 3664 7920 3680 7915 3681 7899
TIME...MOT...LOC 2114Z 275DEG 22KT 3672 7915
$$
VAC083-062145-
/O.CON.KRNK.SV.W.0123.000000T0000Z-170706T2145Z/
Halifax VA-
515 PM EDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
SOUTHWESTERN HALIFAX COUNTY...
At 514 PM EDT, a severe thunderstorm was located over Ingram, moving
east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Turbeville...
Ingram...
and Elmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3660 7901 3664 7920 3680 7915 3681 7899
TIME...MOT...LOC 2114Z 275DEG 22KT 3672 7915
HAIL...<.75IN
WIND...60MPH
$$
JJM662
WWUS51 KRNK 062137
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
537 PM EDT THU JUL 6 2017
VAC083-062146-
/O.EXP.KRNK.SV.W.0123.000000T0000Z-170706T2145Z/
Halifax VA-
537 PM EDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN HALIFAX COUNTY WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire in the western half
of the county. A severe thunderstorm warning continues for the
central and southeastern portions of Halifax County until 6:15pm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3660 7901 3664 7920 3680 7915 3681 7899
TIME...MOT...LOC 2136Z 273DEG 20KT 3671 7901
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:22 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 2:22 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 222 PM EDT Thu Jul 6 2017 .SYNOPSIS... An upper level trough of low pressure over the Mid-Mississippi Valley will continue to eject upper level disturbances across the forecast area tonight through Friday with an opportunity for showers and thunderstorms. A cold front will sweep through the area Saturday with a period of drying Sunday and Monday. && .NEAR TERM /THROUGH FRIDAY/... As of 222 PM EDT Thursday... Several upper level disturbances will rotate eastward across the region in the westerly upper level flow. The broad upper level trough in the Ohio Valley will pivot eastward and amplify along the East Coast during the weekend. Scattered afternoon and evening showers and thunderstorms will develop in the unstable air. The larger-scale forcing mechanisms are hard to find. However, weak upper features combined with low level boundaries and surface convergence, orographic lift with a healthy instability should trigger convection. The 17z SPC mesoscale analysis displayed sbcapes from 1000 to 2500 j/kg across forecast area this afternoon. There is a marginal threat for severe weather as highlighted on the Day One Convective Outlook across the entire forecast area for this afternoon and evening. The primary threat will be damaging winds with water loading and thunderstorm clusters or line segments. The potential for torrential downpours continues with high PWATs above 1.5 inches and healthy rain efficiency. Will have to monitor for water problems that received heavy rains recently. However, the DAY 1 excessive rainfall placed marginal risk to our west and north. It will be another mild night with low temperatures from around 60 degrees in the mountains to around 70 degrees in the Piedmont. The combination of light winds and low level moisture may result in patches of fog overnight into Friday morning especially where it rains. As the upper trof settles in over the Eastern United States on Friday, the initial shortwave will push through early Friday and move a weak front across across the area. This looks like a more progressive system which would allow some drier air to mix down as Friday progresses. The latest Day 2 Convective Outlook has a marginal risk of severe thunderstorms across southeast West Virginia. The main threats will be damaging winds and heavy downpours. High temperatures Friday will range from the lower 70s in the mountains to the near 90 degrees in the Piedmont. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 222 PM EDT Wednesday... Some colder air aloft and a shortwave in the northern stream trof Saturday, so locations ahead of the front will have scattered thunderstorms in the afternoon. Models showing upper diffluence too during Saturday. Not much backing of the winds to the southwest ahead of the front. NAM/GFS/ECMWF/GEFS suggests no precipitation in the Virginia and North Carolina piedmont Friday night, perhaps because of deep western flow. Have minimum temperatures Friday night ahead of the front slightly warmer than guidance. Models consistent bring in lower surface dewpoints and relatively cooler 850mb temperatures by Sunday morning. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 1245 PM EDT Thursday... Starting with a 500 MB ridge from the southwest United States to the northern Rockies and a long wave trough over the east. By Thursday morning, the upper ridge will progress into the center of the country. A short wave coming out of Pacific Northwest over this ridge may reach the northeast United States on Tuesday, potentially pushing a surface cold front toward the Mid Atlantic region. Will have the highest probability for showers and thunderstorms on Wednesday. 850MB temperatures warm back up into the +16 to +20 range for Monday through Thursday. This will keep temperatures just above normal for much of the week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 140 PM EDT Thursday... Solar heating will combine with instability to create scattered MVFR showers and thunderstorms this afternoon into tonight. There is the potential for an organized clustering of thunderstorms during the afternoon and evening associated with a west to east moving mesoscale convective vortex. Storms associated with this feature may contain wind gusts of 20-30kts and will be associated with heavy rainfall. With the loss of heating the deeper convection(thunderstorms) will end. However, showers may linger tonight into Friday morning. Will have to monitor for another round of thunderstorms Friday morning in the western mountains. Light winds and low level moisture may create patchy fog overnight especially where it rains. MVFR showers and thunderstorms should develop Friday afternoon. Medium confidence on ceilings, visibilities and winds during the taf period. Extended Aviation Discussion... Unsettled weather is expected over the Mid-Atlantic region into Friday night with additional opportunities for showers and thunderstorms associated with areas of MVFR and local IFR conditions. Generally VFR conditions are anticipated for the weekend as dry northwesterly winds develops for a few days. MVFR conditions could returns Monday and tuesday with showers and thunderstorms. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK/PM NEAR TERM...KK SHORT TERM...MBS LONG TERM...AMS AVIATION...KK/PM
Hazardous weather outlook, Jul 6, 3:58 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 358 PM EDT Thu Jul 6 2017 VAZ007-010-011-018-023-024-035-071200- Tazewell-Bland-Giles-Craig-Botetourt-Rockbridge-Amherst- 358 PM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. A few strong to isolated severe thunderstorms containing damaging winds will be possible this afternoon and evening. Very heavy rainfall could also result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to isolated severe thunderstorms containing damaging winds will be possible Friday and Friday night. Very heavy rainfall could also result in localized flooding. Saturday through Wednesday there is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ009-012>017-022-032>034-043>047-058-059-071200- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke- Patrick-Franklin-Bedford-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 358 PM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. A few strong to isolated severe thunderstorms containing damaging winds will be possible this afternoon and evening. Very heavy rainfall could also result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to isolated severe thunderstorms containing damaging winds will be possible Saturday. Very heavy rainfall could also result in localized flooding. Sunday through Wednesday there is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-WVZ042>044-507-508-071200- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 358 PM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. A few strong to isolated severe thunderstorms containing damaging winds will be possible this afternoon and evening. Very heavy rainfall could also result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 2:46 PM EDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 246 PM EDT THU JUL 6 2017 NCZ003>005-061945- Stokes-Surry-Rockingham- 246 PM EDT THU JUL 6 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SURRY...STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES... At 246 PM EDT, a strong thunderstorm was located over Germanton, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Mayodan... Madison... Pilot Mountain... Walnut Cove... and Danbury. If you are on or near Belews Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 3626 8045 3642 8052 3647 7997 3625 7990 TIME...MOT...LOC 1846Z 256DEG 19KT 3628 8019 AS
Special weather statement, Jul 6, 2:50 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
250 PM EDT THU JUL 6 2017
VAZ011-WVZ042>044-061945-
Giles-Mercer-Summers-Monroe-
250 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL GILES...SOUTH CENTRAL SUMMERS...MERCER AND SOUTHWESTERN
MONROE COUNTIES...
At 248 PM EDT, a strong thunderstorm was located over Kegley, moving
east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Pembroke...
and Athens.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Bluestone Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3748 8127 3755 8062 3728 8062
3729 8098 3730 8098 3730 8101 3731 8133
3734 8136
TIME...MOT...LOC 1848Z 268DEG 28KT 3741 8113
ASSpecial weather statement, Jul 6, 3:04 PM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 304 PM EDT THU JUL 6 2017 VAZ032-033-043-061930- Henry-Franklin-Patrick- 304 PM EDT THU JUL 6 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HENRY...SOUTH CENTRAL FRANKLIN AND NORTHEASTERN PATRICK COUNTIES AND THE CITY OF MARTINSVILLE... At 303 PM EDT, a strong thunderstorm was located near Buffalo Ridge, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Martinsville... Bassett... Woolwine... Villa Heights... and Collinsville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. If you are on or near Philpott Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 3670 8027 3680 8030 3691 7986 3664 7983 TIME...MOT...LOC 1903Z 263DEG 23KT 3675 8020 AS
Special weather statement, Jul 6, 4:24 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
424 PM EDT THU JUL 6 2017
VAZ014-022-062115-
Montgomery-Roanoke-
424 PM EDT THU JUL 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ROANOKE AND CENTRAL MONTGOMERY COUNTIES...THE CITY OF SALEM AND THE
CITY OF ROANOKE...THIS INCLUDES THE SALEM FAIRGROUNDS.
At 423 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bradshaw through Blacksburg to
Prices Fork. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
and Vinton.
Torrential rainfall is occurring with these storms, and may cause
localized ponding of water and flooding. This is especially true
in urban areas. Do not drive your vehicle through flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 3735 7991 3730 7984 3727 7986 3723 7984
3721 7988 3714 7996 3714 7999 3717 8001
3717 8003 3716 8009 3712 8012 3711 8017
3718 8056 3720 8052 3721 8052 3718 8059
3721 8061 3722 8061 3726 8043 3737 8019
TIME...MOT...LOC 2023Z 271DEG 29KT 3734 8019 3726 8036 3723 8052
JJMSpecial weather statement, Jul 6, 4:28 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
428 PM EDT THU JUL 6 2017
VAZ044-062115-
Pittsylvania-
428 PM EDT THU JUL 6 2017
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL PITTSYLVANIA COUNTY...
At 427 PM EDT, a strong thunderstorm was located near Callands,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Chatham...
Blairs...
Callands...
Java...
and Swansonville.
Torrential rainfall is occurring with this storm, and may cause
localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3669 7961 3684 7962 3688 7951 3689 7913
3666 7919
TIME...MOT...LOC 2027Z 272DEG 18KT 3678 7953
JJMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:18 PM EDT | Special Weather Statement | RNK | Henry | 42 min |
| Jul 5, 8:41 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 5, 8:44 PM EDT | Special Weather Statement | RNK | City of Danville | 61 min |
| Jul 5, 8:54 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 53 min |
| Jul 5, 8:57 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| Jul 5, 9:07 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 53 min |
| Jul 5, 9:22 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 6, 2:50 PM EDT | Special Weather Statement | RNK | Giles | 55 min |
| Jul 6, 3:04 PM EDT | Special Weather Statement | RNK | City of Martinsville | 26 min |
| Jul 6, 4:24 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 51 min |
| Jul 6, 4:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Jul 6, 5:07 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 53 min |
| Jul 6, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 57 min |
| Jul 6, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 56 min |
| Jul 6, 7:51 PM EDT | Special Weather Statement | RNK | Bedford | 24 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.